Hail, Scott
- When
- May 19, 11:50 PM EST
- Where
- Scott County, Oneida
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.500, -84.517
Penny size hail was reported at Oneida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Penny size hail was reported at Oneida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 19, 8:00 PM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT FRI MAY 19 2006 .DISCUSSION...NO CHANGES. CURRENT FORECAST APPEARS TO BE ON TRACK AS SOUTHERN APPALACHIANS REMAIN IN NORTHWEST FLOW BEHIND DEPARTING UPPER LOW CURRENTLY OVER THE EASTERN GREAT LAKES. ANTICIPATE A SERIES OF WEAK WAVES TRANSLATING THROUGH THIS NORTHWEST FLOW TO TRIGGER SCATTERED CONVECTION THROUGH THE FIRST PERIOD. TEMPS APPEAR REASONABLE BASED ON TRENDS AND LATEST MODEL GUIDANCE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT FRI MAY 19 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 315 PM EDT (215 PM CDT) FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE NORTHWEST LATER THIS EVENING...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS INTO THE AREA. SOME OF THESE STORMS MAY BECOME SEVERE TONIGHT...BRINGING THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STATIONARY FRONT WILL LINGER AROUND THE TENNESSEE RIVER VALLEY THROUGH NEXT WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY (MAINLY DURING THE AFTERNOON AND EVENING HOURS). WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...SOME SEVERE STORMS WILL BE POSSIBLE AT TIMES EACH DAY THROUGHOUT THE UPCOMING WEEK. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND POSSIBLY AT TIMES THROUGHOUT THE WEEK. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 AM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL ONEIDA 36.50N 84.51W
05/20/2006 E0.75 INCH SCOTT TN LAW ENFORCEMENT
&&The Knoxville radar (KMRX), 106 km away, was scanning. The volume nearest the first event began at 04:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510308.